Alert archive / Maine / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 26, 2009, 4:29 PM EDT for Piscataquis County, Maine. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2009, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 26, 2009, 5:25 PM EDT
- In force
- 56 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 99 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 262029 FFWCAR MEC021-262330- /O.NEW.KCAR.FF.W.0006.090626T2029Z-090626T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 429 PM EDT FRI JUN 26 2009 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE... THIS INCLUDES THE AREAS OF RIPOGENUS...MOUNT KATAHDIN...BAXTER ST PARK... * UNTIL 730 PM EDT * AT 422 PM EDT...DOPPLER RADAR INDICATED OVER 3 INCHES OF RAINFALL IN ONE HOUR IN THE VICINITY OF RIPOGENUS AND THE BAXTER STATE PARK REGION. * ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR CAN BE EXPECTED OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF BROOKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR BROOKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR BROOKS. && LAT...LON 4613 6924 4612 6882 4569 6883 4563 6925 $$ HEWITT
2 follow-up statements
000 WGUS71 KCAR 262102 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 502 PM EDT FRI JUN 26 2009 MEC021-262330- /O.CON.KCAR.FF.W.0006.000000T0000Z-090626T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PISCATAQUIS ME- 502 PM EDT FRI JUN 26 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR EAST CENTRAL PISCATAQUIS COUNTY... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT KATAHDIN AND BAXTER ST PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR BROOKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR BROOKS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR NORTHERN MAINE. && LAT...LON 4611 6908 4612 6882 4569 6883 4565 6912 $$ HEWITT
000 WGUS71 KCAR 262125 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 525 PM EDT FRI JUN 26 2009 MEC021-262133- /O.CAN.KCAR.FF.W.0006.000000T0000Z-090626T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PISCATAQUIS ME- 525 PM EDT FRI JUN 26 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL PISCATAQUIS COUNTY... RAINFALL INTENSITY HAS DIMINISHED OVER THE AREA AND THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR NORTHERN MAINE. LAT...LON 4611 6908 4612 6882 4569 6883 4565 6912 $$ HEWITT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:25 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 26, 2:25 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 225 PM EDT FRI JUN 26 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE ACROSS THE AREA WILL SLOWLY DROP SOUTH THROUGH NEW ENGLAND THROUGH EARLY THIS WEEKEND. A SECOND TROUGH OF LOW PRESSURE WILL APPROACH FROM THE WEST EARLY NEXT WEEK AND STALL OVER THE EASTERN GREAT LAKES DURING THE MID WEEK PERIOD. && .NEAR TERM /THROUGH SATURDAY/... SEVERE THUNDERSTORM WATCH NUMBER 515 REMAINS IN EFFECT FOR EASTERN AND NORTHERN MAINE INCLUDING PENOBSCOT...PISCATAQUIS AND AROOSTOOK COUNTIES THROUGH 7 PM THIS EVENING. THE SLOWLY APPROACHING TROUGH MOVING INTO WARM AND HUMID AIR NEAR THE SURFACE WILL RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS EARLY THIS EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND HAIL. ANOTHER SHORTWAVE ROUNDING THE TROUGH LATER TONIGHT MAY BRING ANOTHER ROUND OF SHOWERS AND EMBEDDED THUNDERSTORMS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... UNSETTLED CONDITIONS WILL LAST THROUGH THE WEEKEND AS THE TROUGH SLOWLY MIGRATES SOUTH INTO SOUTHERN NEW ENGLAND. MOIST AIR CIRCULATING IN FROM THE SOUTHEAST FROM LOW PRESSURE SOUTHWEST OF THE AREA COMBINED WITH HIGH PRESSURE OVER THE MARITIMES WILL MAINTAIN MOSTLY CLOUDY SKIES WITH CHANCES FOR SHOWERS EACH DAY THROUGH MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A NEW UPPER LEVEL LOW WILL APPROACH FROM THE GREAT LAKES EARLY NEXT WEEK AS THE LOW SOUTH OF NEW ENGLAND SLOWLY DISSIPATES. TROUGHINESS TO THE SOUTH AND WEST COMBINED WITH HIGHER PRESSURES TO THE NORTHEAST WILL KEEP A MOIST EASTERLY FLOW OVER THE REGION. THE LOW FROM THE GREAT LAKES IS EXPECTED TO STALL OVER THE EASTERN LAKES. HIGH PRESSURE NUDGING IN FROM THE MARITIMES MAY BRING ENOUGH SUBSIDENCE TO BRIGHTEN SKIES ON WEDNESDAY THOUGH SHOWERS CANT BE RULED OUT. A PIECE OF THE TROUGH FINALLY KICKING OUT LATE IN THE WEEK MAY BRING A RENEWED CHANCE FOR SHOWERS THURSDAY INTO FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... GENERALLY IVR TO MVFR CONDITIONS CAN BE EXPECTED THROUGH THE WEEKEND INTO EARLY NEXT WEEK IN LOW CLOUDS. BEST CHANCES FOR IFR CONDITIONS WILL BE IN FOG AND LOW STRATUS LATE AT NIGHT AND EARLY IN THE MORNING. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THROUGH EARLY THIS WEEKEND. A SOUTHEAST FETCH LATE IN THE WEEKEND INTO EARLY NEXT WEEK MAY BRING SEAS ABOVE SCA SUNDAY INTO MONDAY AND WINDS MAY APPROACH SCA SUNDAY NIGHT. HUMID AIR OVER THE WATERS WILL CONTINUE TO PRODUCE AREAS OF DENSE FOG. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...BLOOMER SHORT TERM...BLOOMER LONG TERM...BLOOMER AVIATION...BLOOMER MARINE...BLOOMER/BLOOMER
Hazardous weather outlook, Jun 26, 2:54 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 254 PM EDT FRI JUN 26 2009 MEZ001>006-010-011-015-031-271900- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 254 PM EDT FRI JUN 26 2009 ...SEVERE THUNDERSTORM WATCH 515 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ016-017-029-030-032-271900- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-NORTHERN WASHINGTON- 254 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-070-271900- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO 40 NM- 254 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 26, 2:01 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
201 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL EAGLE LAKE 47.04N 68.59W
06/26/2009 M1.00 INCH AROOSTOOK ME TRAINED SPOTTER
&&
HLULOFSLocal storm report, Jun 26, 2:11 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
211 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL FORT KENT 47.26N 68.59W
06/26/2009 E0.88 INCH AROOSTOOK ME LAW ENFORCEMENT
0150 PM HAIL EAGLE LAKE 47.04N 68.59W
06/26/2009 M1.00 INCH AROOSTOOK ME TRAINED SPOTTER
&&
HLULOFSLocal storm report, Jun 26, 3:09 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
309 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL FORT KENT 47.26N 68.59W
06/26/2009 E0.88 INCH AROOSTOOK ME LAW ENFORCEMENT
0150 PM HAIL EAGLE LAKE 47.04N 68.59W
06/26/2009 M1.00 INCH AROOSTOOK ME TRAINED SPOTTER
0305 PM HAIL STOCKHOLM 47.04N 68.14W
06/26/2009 E1.00 INCH AROOSTOOK ME POST OFFICE
&&
HLULOFSLocal storm report, Jun 26, 3:21 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
321 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL FORT KENT 47.26N 68.59W
06/26/2009 E0.88 INCH AROOSTOOK ME LAW ENFORCEMENT
0150 PM HAIL EAGLE LAKE 47.04N 68.59W
06/26/2009 M1.00 INCH AROOSTOOK ME TRAINED SPOTTER
0305 PM HAIL STOCKHOLM 47.04N 68.14W
06/26/2009 E1.00 INCH AROOSTOOK ME POST OFFICE
0320 PM FUNNEL CLOUD STOCKHOLM 47.04N 68.14W
06/26/2009 AROOSTOOK ME TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CLOUD EAST OF ROUTE 161 NEAR
STOCKHOLM.
&&
HLULOFSLocal storm report, Jun 26, 3:31 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
331 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL FORT KENT 47.26N 68.59W
06/26/2009 E0.88 INCH AROOSTOOK ME LAW ENFORCEMENT
0150 PM HAIL EAGLE LAKE 47.04N 68.59W
06/26/2009 M1.00 INCH AROOSTOOK ME TRAINED SPOTTER
0305 PM HAIL STOCKHOLM 47.04N 68.14W
06/26/2009 E1.00 INCH AROOSTOOK ME POST OFFICE
0320 PM FUNNEL CLOUD STOCKHOLM 47.04N 68.14W
06/26/2009 AROOSTOOK ME TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CLOUD EAST OF ROUTE 161 NEAR
STOCKHOLM.
0320 PM HAIL STOCKHOLM 47.04N 68.14W
06/26/2009 E1.75 INCH AROOSTOOK ME COUNTY OFFICIAL
&&
HLULOFSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:18 PM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Washington | 12 hr |
| Jun 26, 9:41 AM EDT | Severe Thunderstorm Warning | CAR | Somerset | 64 min |
| Jun 26, 10:44 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis, Somerset | 72 min |
| Jun 26, 11:09 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 87 min |
| Jun 26, 11:54 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 96 min |
| Jun 26, 1:01 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 59 min |
| Jun 26, 1:13 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 32 min |
| Jun 26, 1:30 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 90 min |
| Jun 26, 1:34 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 86 min |
| Jun 26, 1:44 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 76 min |
| Jun 26, 1:58 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 92 min |
| Jun 26, 2:30 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 45 min |
| Jun 26, 3:15 PM EDT | Tornado Warning | CAR | Aroostook | 25 min |
| Jun 26, 3:18 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 57 min |
| Jun 26, 3:38 PM EDT | Flash Flood Warning | CAR | Penobscot | 92 min |
| Jun 26, 3:50 PM EDT | Flash Flood Warning | CAR | Aroostook | 71 min |
| Jun 26, 4:18 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 57 min |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 62 min |
| Jun 26, 5:18 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 42 min |
| Jun 26, 5:57 PM EDT | Flash Flood Warning | CAR | Aroostook, Penobscot | 3 hr |
Nearby
Flash Flood Warnings in Maine, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.